MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION BOVIE; ELECTROSURGICAL GROUNDING PLATE

BOVIE MEDICAL CORPORATION BOVIE; ELECTROSURGICAL GROUNDING PLATE
Model Number A1204P
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the device used was not provided and the device will not be returned for evaluation as we were able to determine the root cause without the device.The customer was informed to purchase the a1254c and a1204p reusable grounding plate and cord for use on humans by their sales representative.This device is not recommended by bovie medical as there is a lower resistance level when using the metal grounding plate compared to the disposable pads, specifically for newer customers with no prior experience.The disposable grounding pad is designed for human use as it requires lower resistance.Whereas the metal grounding plate is designed for animal use due to a higher resistance being presented from the animal's hair.The root cause has been determined to be using the incorrect product for their intended use.The customer was issued a courtesy box of the disposable pads.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions a follow up report will be submitted.
 
Event or Problem Description
The patient was injured the first time the accessories were used during a leep procedure.The grounding pad caused a burn on the patient.There was no permanant damage or serious injury to the patient.

Brand Name
BOVIE
Common Device Name
ELECTROSURGICAL GROUNDING PLATE
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater, fl
MDR Report Key9825641
Report Number3007208013-2020-00005
Device Sequence Number754416
Product Code GEI
UDI-Device Identifier10607151001428
UDI-Public10607151001428
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1204P
Device Catalogue NumberA1204P
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1